Validity and Regularization of Classical Half-Space Equations

Journal Article (Journal Article)

Recent result (Wu and Guo in Commun Math Phys 336(3):1473–1553, 2015) has shown that over the 2D unit disk, the classical half-space equation (CHS) for the neutron transport does not capture the correct boundary layer behaviour as long believed. In this paper we develop a regularization technique for CHS to any arbitrary order and use its first-order regularization to show that in the case of the 2D unit disk, although CHS misrepresents the boundary layer behaviour, it does give the correct boundary condition for the interior macroscopic (Laplace) equation. Therefore CHS is still a valid equation to recover the correct boundary condition for the interior Laplace equation over the 2D unit disk.

Full Text

Duke Authors

Cited Authors

  • Li, Q; Lu, J; Sun, W

Published Date

  • January 1, 2017

Published In

Volume / Issue

  • 166 / 2

Start / End Page

  • 398 - 433

International Standard Serial Number (ISSN)

  • 0022-4715

Digital Object Identifier (DOI)

  • 10.1007/s10955-016-1688-4

Citation Source

  • Scopus